MAUDE Adverse Event Report: ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VICRYL PLUS SUTURE 36"(90CM) 1 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP959H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994); Not Applicable (3189)
Date of Event 01/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device mh2346 number, and no non-conformances related to the reported complaint condition were identified.¿ additional information was requested and the following was obtained: what tissue type and location of the suture placement? ¿ the location is the fascia, following pfannenstiel incision.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased ¿ tissue's condition was well, to diabetes, no pus.Was there any precipitating stress factor for the sutures breakage?- no.Did the operating surgeon observe any suture deficiency or anomaly before or during the suture placement? - no.Other relevant patient history/concomitant medications - no.What is physician¿s opinion as to the etiology of or contributing factors to this event? ¿ there are no contributing factors.
 
Event or Problem Description
It was reported that a patient underwent a c-section procedure on (b)(6) 2019 and suture was used.The suture was used on the fascia with a continuous suturing technique.The patient experienced pain on (b)(6) 2019 and examination showed a full eventration of the fascia layer with bowels popping out.A re-laparotomy was performed on (b)(6) 2019 and the surgeon noted that the suture was torn in the middle, while the knots were intact.The fascia was re-sutured with a different suture with a middle knot.It was reported that the patient did not cough during the post-section recovery.The patient¿s condition is reported as well and discharged (b)(6) 2019.Additional information has been requested.

Brand Name
VICRYL PLUS SUTURE 36"(90CM) 1 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8312728
Report Number2210968-2019-78731
Device Sequence Number183478
Product Code GAM
UDI-Device Identifier10705031056237
UDI-Public10705031056237
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberVCP959H
Device Lot NumberMH2346
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/06/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight75